MAUDE Adverse Event Report: MEDELA LLC PUMP IN STYLE BREAST PUMP EN ES FR; PUMP, BREAST, POWERED

MEDELA LLC PUMP IN STYLE BREAST PUMP EN ES FR; PUMP, BREAST, POWERED
Model Number 101041361
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code Inflammation (1932)
Date of Event 11/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer service sent the customer a new pump.In follow up with a complaint handler on (b)(6) 2023, the customer said she was diagnosed with mastitis on (b)(6) 2023 and was prescribed cloxacillin.She stated the new pump is working well for her and she is expressing even more milk than she had in the past.The mastitis is currently cleared although she still suffers from clogged ducts.Based on the results of our internal investigation (reference number: (b)(4), it cannot be definitively concluded that the pump caused or contributed to the customer¿s mastitis.The estimated incidence of mastitis in lactating women, whether using a breast pump or not, according to published clinical literature can be as high as 33%.In fact, clinical guidelines suggest the use of a breast pump to facilitate withdrawal of breast milk during bouts of mastitis.The complaint rate of mastitis across all reported failures, across all medela breast pumps, is (b)(4) for the period of january 2013 to august 2017.Mastitis is usually a benign, self-limiting infection with few consequences for the suckling infant.The risk of mastitis is higher among women who have breastfed previously, especially those with a history of mastitis.Riordan & wambach, 4th ed.P.294: breastfeeding and human lactation.However in this case, the mother¿s mastitis required prompt medical attention for pain relief and prescription antibiotics to avoid progression to overwhelming sepsis.
 
Event or Problem Description
On (b)(6) 2023, the customer alleged to medela llc that her pump in style with maxflow pump had the tubing stuck in it.The customer then called back on (b)(6) 2023, having issues with low suction and pump not powering on unless the power cord was held a certain way.The customer also alleged she had mastitis twice.

Brand Name
PUMP IN STYLE BREAST PUMP EN ES FR
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA LLC
1101 corporate dr
mchenry IL 60050
Manufacturer (Section G)
MEDELA LLC
1101 corporate dr
mchenry IL 60050
Manufacturer Contact
tom cuzman
1101 corporate drive
mchenry, IL 60050
8004358316
MDR Report Key18290184
Report Number1419937-2023-00040
Device Sequence Number15144026
Product Code HGX
UDI-Device Identifier00020451401454
UDI-Public020451401454
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K200508
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number101041361
Device Catalogue Number101041361
Device Lot Number0000564110
Was Device Available for Evaluation? No
Distributor Facility Aware Date12/07/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/07/2023
Initial Report FDA Received Date12/08/2023
Date Device Manufactured07/06/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale